Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 6, 2018, 4:34 PM CDT for Covington County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 4:34 PM CDT (21:34 UTC)
- Expired
- Aug 6, 2018, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WWUS84 KMOB 062134 SPSMOB Special Weather Statement National Weather Service Mobile AL 434 PM CDT MON AUG 6 2018 ALZ060-062200- Covington AL- 434 PM CDT MON AUG 6 2018 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN COVINGTON COUNTY UNTIL 500 PM CDT... At 432 PM CDT, a cluster of strong thunderstorms were located 6 miles southeast of Opp, moving west at 10 mph. Half inch hail and winds gusts of 40 to 50 mph will be possible with these storms. Locations impacted include... Opp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3102 8636 3135 8640 3136 8619 3103 8619 TIME...MOT...LOC 2132Z 085DEG 10KT 3124 8617 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:30 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Mobile AL Issued by National Weather Service Tallahassee FL 230 PM CDT Mon Aug 6 2018 .NEAR TERM /Now Through Tonight/... While ridging prevails through much of the troposphere, an upper level shortwave can be seen clearly on WV imagery sliding SW through the ArkLaMiss region. This feature will have little to no effect on the local area as much of the deep level forcing for ascent lies on the southwest side of the wave. Some forcing on the east side of the system where the upper ridge and the shortwave meet has resulted in scattered convergent storms. With PWATs slightly below average locally, and the lack of any local synoptic forcing aloft, expect only isolated thunderstorm development this afternoon along the seabreeze and in the aforementioned convergent region. 15/DH .SHORT TERM /Tuesday Through Wednesday night/... At the start of the period, model guidance shows a weak disturbance moving in from the east around the southern periphery of a ridge over the southeast. While the airmass is drier than normal, this disturbance may provide enough forcing to generate showers and thunderstorms in the late morning into the afternoon, particularly south and east of I-65. Areas further to the NW are anticipated to have lower rain chances and less cloud cover. As a result, afternoon high temperatures across the northwestern zones will reach the mid 90s and associated heat indices in the 103-107 range are possible. By Wednesday, as the disturbance dissipates, the ridge over the southeast will be the dominant weather feature and with the airmass drier than normal, rain chances will be below normal during the day. Kept rain chances only in the 20-30 percent range across the area. 38/KGG .LONG TERM /Thursday Through Monday/... Model guidance shows the ridge in place over the southeast will begin to flatten and shift south by Friday as a trough of low pressure moves down the Mississippi River Valley into the Mid- South. As this occurs, rain chances will be on the increase starting Friday and continue through the end of the period as deep layer moisture increases. Fairly good agreement between the GFS and Euro allow for a higher than normal confidence forecast through Saturday where rain chances will be in the 50-60 percent range during the daytime hours. Beyond Saturday, there are differences between the GFS and Euro which make the longer range forecast uncertain. While the GFS brings a secondary trough into the Mid-South, the Euro keeps most of the northern stream energy in the Ohio Valley and the subtropical ridge builds back over the region. Given the differences in the two models, will trend the forecast closer to climatology for mid August. This features PoPs generally in the 40 percent range Sunday through the end of the long term period. Given plenty of convective activity, especially Fri and Sat, afternoon MaxTs should generally only reach the upper 80s to near 90 each day. With the forecast trending back toward climatology beyond Saturday, allowed the a few spots in the lower 90s by the first of the week. 38/KGG && .MARINE... Winds and seas are expected to remain low through Thursday. Starting Thursday night winds will increase to near 15 knots over the open waters with seas nearing 3 feet. These winds will decrease by Sunday as high pressure moves near the marine area. 38/KGG && .PRELIMINARY POINT TEMPS/POPS... Mobile 76 92 74 92 73 89 74 89 / 10 40 10 20 10 40 20 50 Pensacola 78 91 75 91 76 89 76 89 / 20 40 10 20 10 40 20 50 Destin 79 90 78 89 77 87 78 87 / 20 40 10 10 10 40 20 30 Evergreen 75 90 74 92 73 91 73 89 / 10 40 10 30 20 40 20 50 Waynesboro 74 93 73 93 72 92 72 88 / 10 30 20 30 20 40 20 50 Camden 75 92 73 95 73 92 74 89 / 10 30 20 30 20 40 20 50 Crestview 76 91 72 94 71 90 74 89 / 10 40 10 20 10 50 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 6, 3:59 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 359 AM CDT Mon Aug 6 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-070900- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 359 AM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. There is a Moderate Risk of rip currents along the beaches of Alabama and the northwest Florida panhandle through tonight. Heat Indices over 100 degrees across most of the region today, possibly up to 106 degrees in some interior locations of south central Alabama. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat Indices over 100 degrees are expected to be widespread across the region through the week, especially Tuesday through Thursday. Hottest day at this time appears to be Tuesday, when Heat Indices may rise into around 108 degrees in some areas. Increased rain chances and more cloud cover will act to lower Heat Indices slightly late in the week and over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-070900- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 359 AM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Aug 6, 3:10 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM RIP CURRENTS DESTIN 30.38N 86.46W
08/05/2018 OKALOOSA FL LAW ENFORCEMENT
*** 1 FATAL ***
A 50-YEAR-OLD TEXAS MAN WAS PULLED TO SHORE
BY DESTIN BEACH SAFETY LIFEGUARDS OFF SCENIC
HIGHWAY 98 IN DESTIN, FL AROUND 3:00 PM
AUGUST 5TH. HE LATER DIED AT SACRED HEART
HOSPITAL.
&&
DRJSpecial weather statement, Aug 6, 4:34 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 434 PM CDT MON AUG 6 2018 ALZ060-062200- Covington AL- 434 PM CDT MON AUG 6 2018 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN COVINGTON COUNTY UNTIL 500 PM CDT... At 432 PM CDT, a cluster of strong thunderstorms were located 6 miles southeast of Opp, moving west at 10 mph. Half inch hail and winds gusts of 40 to 50 mph will be possible with these storms. Locations impacted include... Opp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3102 8636 3135 8640 3136 8619 3103 8619 TIME...MOT...LOC 2132Z 085DEG 10KT 3124 8617
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 6, 6:54 PM CDT | Special Weather Statement | MOB | Escambia | 36 min |
| Aug 6, 6:35 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.